I woke up in pain two nights ago with a dull ache in my lower half. I felt around and found a swollen lymph node. I took a Vicodin so I could sleep and made a quick appointment with my GP yesterday. He "man-handed" me (which we won't go into) and found the lymph node and a swollen prostate. He diagnosed my with Prostatitis. I'm guess I'm dehydrated from my medication and not drinking enough water so bacteria isn't being flushed out of my system. It's an infection so he put me on a drug called Cipro. He checked if it conflicts with my Epilepsy or Epilepsy medication and he said it shouldn't.
When I got back to my office I called my Epilepsy doctor and the nurse told me that Cipro cancels out Epilepsy medication in some people (I have had a couple problems... major seizures... while being on certain antibiotics). I called and warned my GP that the drug may cause problems. I told him that I was going to take the meds but my Epilepsy doc said to stop taking it and find a new drug if I have a "breakthrough" (seizure).
Don't get me wrong, I think very highly of my GP but as soon as I got back to my office I looked up Cipro and one of the first side-effect warnings was that some people with Epilepsy may have seizures. A simple Google search.
I'm taking the medication now obviously because I want to be cured, but at the first sign of a seizure there's very little choices in antibiotics. My lesson... always drink a shit load of water with my meds.
Wednesday, September 15, 2010
Subscribe to: Post Comments (Atom)
Post a Comment